How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Christi Belew Your Own Question
Christi Belew
Christi Belew, Veterinarian
Category: Pet
Satisfied Customers: 207
Experience:  Medical Director at Union Hill Animal Hospital
70197007
Type Your Pet Question Here...
Christi Belew is online now
A new question is answered every 9 seconds

My dog died like 2 or three weeks ago of parvo...i think ny

Customer Question

My dog died like 2 or three weeks ago of parvo...i think ny dog has ut knw hebis a 3 yearold rottweiler ... his weight is dropping and he not eat like normal
JA: I'm sorry to hear that. What is the dog's name?
Customer: Max
JA: Is there anything else the Veterinarian should be aware of about Max?
Customer: He has all his shots ...except his rabies and temper shot
Submitted: 2 months ago.
Category: Pet
Expert:  Christi Belew replied 2 months ago.

Hello, my name is***** and I am happy to help you and Max. A few questions to better assess the situation.

1. Is Max having vomiting or diarrhea?

2. How is he eating?

3. If he doesn't have his Rabies and Distemper vaccines, what other shots has he had?

Customer: replied 2 months ago.
No he only vomit one time....yes he still eating...but i can see thaa he loosing weight...he had all his shots except them 2
Customer: replied 2 months ago.
I think he has mange.. i brought the soap to wash him with but its still the same.....now he gettn soars on his arms
Expert:  Christi Belew replied 2 months ago.

The weight loss can be a few things-

1. Parvo virus- less likely in a vaccinated adult and you should be seeing diarrhea

2. Intestinal parasites (as in worms)- your vet would have performed a fecal test (evaluated the poop) and given you de-wormer at the visit

3. Mange- if he is itching excessively, they will eat less and lose weight with that alone. Mange is typically treated most effectively with oral medication (either Ivermectin or the new oral flea products like Nexgard or Bravecto).

4. Gastroenteritis- anytime they have an upset stomach (which would cause the vomiting), they will eat less and drop weight. You can start with over the counter Pepcid AC (famotidine) giving 10 mg by mouth every 12 hours to reduce stomach acid.

If you just saw your vet, I would call tomorrow to discuss the weight loss and not eating. If you haven't, I'd recommend a hands on physical exam in the next few days to determine the cause. I'm sorry that those symptoms can be linked with so many different causes.

If I have answered your questions, please kindly rate me (this is how I am compensated for my time). If not, please reply back and I am happy to answer additional questions. Thank you.

Customer: replied 2 months ago.
Can i get and antibiotic for him to take like amoxicillian or penicillin
Customer: replied 2 months ago.
Can i get the oral medication for mange OTC.AND WHAT WOULD IT BE NAMED
Customer: replied 2 months ago.
Can u call me my number is ************...it will not type my number in correctly so im sending it you here
Expert:  Christi Belew replied 2 months ago.

Unfortunately I am unable to prescribe pharmaceuticals because I have not done a hands on physical exam. It is illegal and jeopardizes my license. An antibiotic is only useful if he has a skin infection (which is very possible with the mange). It can help the skin, but won't treat the mange. Has your vet done a skin scrape and confirmed mange? Severe allergies also look like mange and that is treated differently.

There are no effective mange treatments over the counter. You can find Bravecto or Nexgard via online pharmacies and they send an authorization to your vet (who can legally prescribe because of the exam).

The only way I can call you is through the JustAnswer system. It is a premium service that has additional costs.

Expert:  Christi Belew replied 2 months ago.

I saw your new post with the picture of Max's legs, I have alerted customer service so you are not charged twice. It should have posted to this thread.

Expert:  Christi Belew replied 2 months ago.

Looking at those pictures, that could be mange (sarcoptic or demodectic) or severe allergies.